Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 182, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 1, 2022, 6:09 PM EDT for Greene County, Washington County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2022, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 1, 2022, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:47 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 1, 12:47 PM EDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1247 PM EDT Mon Aug 1 2022 .SYNOPSIS... Shower and thunderstorm chance returns today and this evening with a crossing cold front. Warm and dry weather is expected Wednesday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Shower and thunderstorm chances are expected to increase through the afternoon and evening as a shortwave trough, and its associated sfc cold front, tracks ewd from the Midwest and approaches/crosses the Upper Ohio Valley region. Marginal shear and instability, and dry mid level air, could result in isolated damaging wind potential especially for areas W of PIT where the most favorable instability is progged. Will maintain a mention of this potential in the Hazardous Weather Outlook as outlined in the SPC day 1 convective outlook. Showers/tstm chances should quickly diminish after FROPA, with generally dry weather returning as sfc high pressure begins to build in. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Dry and seasonable weather is expected Tuesday and Tuesday night as the sfc high builds under NW flow aloft. The high is expected to track E of the area Wednesday, with continued dry but warmer weather as wind shifts to the S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A trough is progged to advance E out of the Midwest Thursday. This trough is then expected to become stalled across the region Friday through the weekend as it becomes blocked between a strong upper high to the west, with another to the east. This should result in mainly diurnally driven shower and thunderstorm chances through the long term period. Temperatures are expected to average above seasonable levels. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Gradual improvement to VFR is expected with a mostly broken cu deck likely ahead of a sfc trough. SHRA/TSRA associated with the trough and passing upper shortwave will increase late this aftn to early evening and favor southeast OH, though some uncertainty remains in timing and overall coverage. Moisture pooling aft convective dissipation and ahead of the sfc cold front will promote MVFR/IFR conditions development, especially east of Pittsburgh. High pressure and diurnal mixing will return VFR conditions by Tuesday aftn. .Outlook... Genl restrictions and rain are likely again with a Thursday cdfnt. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 1, 3:34 AM EDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 334 AM EDT Mon Aug 1 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-021-509-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon and evening with a crossing cold front. Damaging wind gusts are expected to be the main hazard. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ016-023-073>076-WVZ510>514-020745- Jefferson PA-Indiana-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 334 AM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 6:03 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
603 PM EDT Mon Aug 1 2022
OHZ049-050-059-012230-
Jefferson OH-Harrison OH-Belmont OH-
603 PM EDT Mon Aug 1 2022
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...
SOUTHWESTERN JEFFERSON AND NORTHEASTERN BELMONT COUNTIES THROUGH 630
PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cadiz, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cadiz, Tiltonsville, Yorkville, Adena, Dillonvale, Mount Pleasant,
Rayland, New Athens, Harrisville, and Newell.
This includes Interstate 70 in Ohio between mile markers 221 and 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4023 8106 4032 8098 4021 8068 4012 8073
4005 8081
TIME...MOT...LOC 2203Z 304DEG 28KT 4023 8096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 28 min |
| Aug 1, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 42 min |
| Aug 1, 6:26 PM EDT | Special Weather Statement | PBZ | Fayette | 34 min |
| Aug 1, 6:30 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 45 min |
| Aug 1, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 27 min |
| Aug 1, 7:11 PM EDT | Tornado Warning | PBZ | Greene, Washington | 34 min |
| Aug 1, 7:16 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 29 min |
| Aug 1, 7:39 PM EDT | Tornado Warning | PBZ | Fayette | 36 min |
| Aug 1, 7:44 PM EDT | Tornado Warning | PBZ | Fayette, Greene | 31 min |
| Aug 1, 5:05 PM EDT | Tornado Warning | PBZ | Carroll, Harrison, Tuscarawas | 25 min |
| Aug 1, 6:03 PM EDT | Special Weather Statement | PBZ | Belmont | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.